Alert archive / Tennessee / Wind Advisories in 2009
Wind Advisory 1, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 10, 2009, 9:39 AM EST for 13 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2009, 9:39 AM EST (14:39 UTC)
- Expired
- Jan 10, 2009, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
All 22 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Morgan County, TN, Scott County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 20 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.7 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 101439 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 939 AM EST SAT JAN 10 2009 ...STRONG WINDS ABOVE 2500 FT TODAY AND THIS EVENING... .A LOW PRESSURE SYSTEM TRACKING EAST ACROSS THE OHIO VALLEY WILL BRING STRONG GUSTY WINDS TO THE SOUTHERN APPALACHIANS TODAY THROUGH THIS EVENING. THE STRONG WINDS WILL AFFECT THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FT. NCZ060-061-TNZ012>014-018-035-036-041-043-045-047-072-074-087- VAZ001-002-005-006-008-102100- /O.NEW.KMRX.WI.Y.0001.090110T1439Z-090111T0300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-ANDERSON- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...CLINTON... OAK RIDGE...COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN... CADES COVE...GATLINBURG...COKER CREEK...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 939 AM EST SAT JAN 10 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. LOCATIONS AT OR ABOVE 2500 FT WILL SEE SUSTAINED WINDS BETWEEN 20 AND 30 MPH THROUGH DAY AND INTO THE EVENING. WIND GUSTS WILL BE 40 TO 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES AND TREE LIMBS MAY ALSO BE BLOWN DOWN...AND UNSECURED OBJECTS MAY BE BLOWN OVER. $$ DGS
3 follow-up statements
000 WWUS74 KMRX 102016 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 316 PM EST SAT JAN 10 2009 ...STRONG GUSTY WINDS ABOVE 2500 FEET EVENING... .A LOW PRESSURE SYSTEM TRACKING EAST ACROSS THE OHIO VALLEY WILL BRING STRONG GUSTY WINDS TO THE SOUTHERN APPALACHIANS THIS EVENING. THE STRONG WINDS WILL AFFECT THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FT. WINDS SHOULD DIMINSH AND TURN TO THE NORTHWEST BEFORE MIDNIGHT. NCZ060-061-TNZ012>014-018-035-036-041-043-045-047-072-074-087- VAZ001-002-005-006-008-110300- /O.CON.KMRX.WI.Y.0001.000000T0000Z-090111T0300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-ANDERSON- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...CLINTON... OAK RIDGE...COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN... CADES COVE...GATLINBURG...COKER CREEK...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 316 PM EST SAT JAN 10 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. LOCATIONS AT OR ABOVE 2500 FT WILL CONTINUE TO SEE SUSTAINED WINDS BETWEEN 20 AND 30 MPH THROUGH THE EVENING. WIND GUSTS WILL BE 40 TO 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES AND TREE LIMBS MAY ALSO BE BLOWN DOWN...AND UNSECURED OBJECTS MAY BE BLOWN OVER. $$ DGS
000 WWUS74 KMRX 102017 CCA NPWMRX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MORRISTOWN TN 316 PM EST SAT JAN 10 2009 ...STRONG GUSTY WINDS ABOVE 2500 FEET THIS EVENING... .A LOW PRESSURE SYSTEM TRACKING EAST ACROSS THE OHIO VALLEY WILL BRING STRONG GUSTY WINDS TO THE SOUTHERN APPALACHIANS THIS EVENING. THE STRONG WINDS WILL AFFECT THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FT. WINDS SHOULD DIMINSH AND TURN TO THE NORTHWEST BEFORE MIDNIGHT. NCZ060-061-TNZ012>014-018-035-036-041-043-045-047-072-074-087- VAZ001-002-005-006-008-110300- /O.CON.KMRX.WI.Y.0001.000000T0000Z-090111T0300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-ANDERSON- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...CLINTON... OAK RIDGE...COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN... CADES COVE...GATLINBURG...COKER CREEK...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 316 PM EST SAT JAN 10 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. LOCATIONS AT OR ABOVE 2500 FT WILL CONTINUE TO SEE SUSTAINED WINDS BETWEEN 20 AND 30 MPH THROUGH THE EVENING. WIND GUSTS WILL BE 40 TO 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES AND TREE LIMBS MAY ALSO BE BLOWN DOWN...AND UNSECURED OBJECTS MAY BE BLOWN OVER. $$ DGS
000 WWUS74 KMRX 110257 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 957 PM EST SAT JAN 10 2009 ...WINDS DECREASING SO ADVISORY WILL BE ALLOWED TO EXPIRE... .THE WINDS HAVE DECREASED SO THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. STRONG GUSTY WINDS WILL STILL BE POSSIBLE. NCZ060-061-TNZ012>014-018-035-036-041-043-045-047-072-074-087- VAZ001-002-005-006-008-110400- /O.EXP.KMRX.WI.Y.0001.000000T0000Z-090111T0300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-ANDERSON- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...CLINTON... OAK RIDGE...COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN... CADES COVE...GATLINBURG...COKER CREEK...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 957 PM EST SAT JAN 10 2009 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING. WINDS DECREASING SO ADVISORY WILL BE ALLOWED TO EXPIRE. $$ GH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 10, 9:01 AM EST, 38 minutes earlier.
Area forecast discussion, Jan 10, 9:01 AM EST, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 901 AM EST SAT JAN 10 2009 .DISCUSSION... SURFACE ANALYSIS SHOWS THE SURFACE LOW OVER SOUTHERN INDIANA...WITH A WARM FRONT EXTENDING SOUTH ACROSS MIDDLE TN AND EASTERN ALABAMA. TEMPS ON THE WARM SIDE OF THE FRONT ARE ALREADY NEAR 60. ANOTHER BOUNDARY APPEARS TO BE LOCATED BETWEEN CHA AND TYS...EVIDENCED BY A 12 DEGREE TEMP SPREAD...WHICH IS CREATING SHALLOW COLD AIR DAMMING IN THE NORTHERN AND CENTRAL TN VALLEY. AS THE WARM FRONT MOVES EAST...HIGHER THETA-E AIR WILL MOVE INTO THE PLATEAU AND SOUTHERN VALLEY...BUT THE MODELS ARE LIKELY SCOURING OUT THE COLD AIR IN THE NORTHERN VALLEY TOO FAST. SOME VALLEY LOCATIONS IN THE NORTH REMAIN NEAR FREEZING AND HAVE SEEN SOME LIGHT FREEZING RAIN THIS MORNING...HOWEVER SINCE THERE IS A STRONG INVERSION...TEMPS HAVE BEEN WARMING WHERE PRECIP FALLS. RUC ALSO SHOWS A RAPIDLY RETREATING WET-BULB ZERO LINE. THUS ACCUMULATING ICE APPEARS UNLIKELY...AND WILL LEAVE FREEZING RAIN OUT OF THE FORECAST. THE UPDATE WILL LOWER TEMPS NORTH AND RAISE TEMPS IN THE SOUTH. THERE HAS BEEN QUITE A BIT OF LIGHTNING ACTIVITY OVER CENTRAL KY AND MIDDLE TN THIS MORNING...AND THE MODELS SHOW DECENT ELEVATED INSTABILITY OVER OUR AREA THIS AFTERNOON. THE UPDATE WILL ADD A MENTION OF ISOLATED THUNDERSTORMS. WINDS AT THE TOP OF A STRONG INVERSION HAVE BEEN OBSERVED BETWEEN 20 AND 30 MPH IN THE HIGHER ELEVATIONS...AND RUC SOUNDINGS SHOW WINDS INCREASING TO 40-45 KTS AT AROUND 3000 FT THIS AFTERNOON. WILL ISSUE A WIND ADVISORY FOR THE MOUNTAINS...SW VA...AND NORTHERN PLATEAU FOR ELEVATIONS AT OR ABOVE 2500 FT. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Jan 10, 4:03 AM EST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 403 AM EST SAT JAN 10 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-111000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 403 AM EST SAT JAN 10 2009 /303 AM CST SAT JAN 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 6:17 PM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Grainger, Greene, Hamblen and 10 more | 3 hr |
Nearby
Wind Advisories in Tennessee, 2009Wind Advisories in Virginia, 2009Wind Advisories in North Carolina, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.